Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy And Magnesium

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Determining cause of Neuropathy

I would like to know which of the drugs that I am on is the most likely cause of neuropathy and or mytochondrial toxicity? And what I can do about it?I am on Prezista, Intellence, Isentress, Ziagen, Norvir, Valcyclovier, & Levocarinitine, and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Have you seen a neurologist to determine the specific type of neuropathy you have? Some vitamin deficiencies can contribute to peripheral neuropathy if not yet checked (ie folic acid and vitamin B12). If you have resistance in the past to abacavir... Read more »

Severe Neuropathy in both feet

Dear Dr.Henry,Please would you tell me if Humane Growth Hormone (or any other Steroid) will be beneficial to the restoration of my Nerves which have apparently been damaged by the HIV and the cause of my Neuropathy.Despite restoration of CD4's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Not that I am aware of. There is some data that L-acetyl carnitine (1500 mg BID) might help. Some also use calcium, magnesium, B1, B2 as adjuncts. The issue is whether HIV caused the neuropathy (in which case HIV therapy is recommended) or the... Read more »

Neuropathy/Depression

I am a 56 year old male who was diagnosed with AIDS 3 years ago. My t's have risen from 44 to 171 and my viral load has been negligable since I started treatment. I am on Sustiva and Combivir. My major problem is neuropathy in my feet and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a good neurologist can often be helpful. The 3TC component of Combivir can sometimes aggravate/cause peripheral neuropathy so a switch to something like abacavir or tenofovor in a trial basis may be worth trying depending on the details of... Read more »

Neuropathy

Dear Docs, Stats: Male, 48, + for about three years now and on sustiva, combivir and ziagen. Also on testosterone gel, celexa and occasional ativan. Initial VL was 208000 and baseline t-cells were 280.Current t-cells are 400+ 30, and VL...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Of the drugs you are on 3TC would be most likely to contribute to the neuropathy though it doesn't happen very often. In this era when 3-4 reverse transcriptase inhibitors are used together it remains to be seen whether we observe new or more... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »